Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 235, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 5, 2004, 7:15 AM CDT for Miller County, Missouri. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2004, 7:15 AM CDT (12:15 UTC)
- Expired
- Jul 5, 2004, 8:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Miller County, MO
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:20 AM CDT | TSTM WND DMG | 2 E Eldon, MO | BARNS AND LARGE TREES DOWN ON HIGHWAY M EAST OF ELDON |
| Jul 5, 7:20 AM CDT | TORNADO 1 | 5 Se Eldon, MO | NWS STORM SURVEY DETERMINED THAT AN F1 TORNADO BRIEFLY TOUCHED DOWN...DOWNING TREES AND DESTROYING A BARN. MINOR STRUCTURAL DAMAGE TO A HOME AS WELL ON HIGHWAY M APPROXIMATELY 5 MILES EAST OF ELDON. PATH WIDTH WAS 125 YARDS. REPORTED BY EMERGENCY MNGR. |
| Jul 5, 7:22 AM CDT | TSTM WND DMG | 2 Se Etterville, MO | TREE DOWN |
| Jul 5, 7:23 AM CDT | TSTM WND DMG | Etterville, MO | 1/4MI WIDE DAMAGE PATH LASTING 6-10MI. DAMAGE TO ROOFS ON 2 HOMES, 1 BARN DESTROYED, 1 CAMPER TRAILER OVERTURNED, NUMEROUS TREES UPROOTED AND SOME SHEARED OFF. PATH WAS CONTINUOUS THROUGH SALINE VALLEY CONSERVATION AREA OFF HWY M ONTO HWY MM. HOMES DAMAGED. PO |
| Jul 5, 7:35 AM CDT | TORNADO 0 | 4 Se Etterville, MO | NWS DAMAGE SURVEY IDENTIFIED A WEAK TORNADO HAD DAMAGED NUMEROUS TREES. PATH WIDTH WAS 100 YARDS WIDE AND 1/4 MILE LONG. REPORTED BY NWS STORM SURVEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 3:25 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 5, 6:55 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 051215
SVRSGF
MOC131-051315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 AM CDT MON JUL 5 2004
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILLER COUNTY IN CENTRAL MISSOURI.
* UNTIL 815 AM CDT.
* AT 713 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
RUSSELLVILLE TO OSAGE BEACH TO CAMDENTON...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF JEFFERSON CITY TO OSAGE BEACH
TO CAMDENTON...AND MOVING SOUTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR ST. ELIZABETH BY 725 AM CDT.
THE TOWNS OF ETTERVILLE...MARYS HOME...ULMAN AND SAINT ELIZABETH ARE
ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3841 9255 3821 9262 3816 9261 3805 9243
3804 9229 3826 9221
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:40 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 5, 3:40 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 AM CDT MON JUL 5 2004 .DISCUSSION UPDATED... COLD POOL HAS DEVELOPED WITH THE COMPLEX OF THUNDERSTORMS OVER SOUTH CENTRAL KANSAS. THIS COMPLEX HAS ACCELERATED EASTWARD SINCE 3 AM...AND WILL LIKELY AFFECT MOST OF THE FORECAST AREA THIS MORNING. DAMAGING WINDS WILL BE THE MAIN THREAT. AFTER 10 AM...MOST OF THE ACTIVITY WILL HAVE MOVED INTO EASTERN MISSOURI WITH CLEARING SKIES AND HEAT INDICES LIKELY APPROACHING 100 DEGREES IN PORTIONS OF THE OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON. WILL KEEP SMALL CHANCES OF THUNDERSTORMS THIS AFTERNOON...BUT IT SHOULD BE LIMITED TO THE FAR NORTHERN FORECAST AREA. MID LEVEL CAP SHOULD HOLD MONDAY NIGHT...UNTIL SURFACE FEATURE AND ASSOCIATED CONVECTIVE COMPLEX THAT DEVELOPS OVER THE NORTHERN PLAINS...MOVES SOUTHEAST TOWARD OUR AREA. HAVE ONLY SLIGHT CHANCES IN THE FAR NORTHWEST PART OF THE AREA UNTIL AFTER 3 AM TUESDAY WHICH SEEMS REASONABLE DUE TO NON UPWARD ASCENT AND MID LEVEL CAP. BOTH THE ETA/GFS ARE MOVING A FRONTAL BOUNDARY THROUGH THE AREA LATE TUESDAY OR EARLY WEDNESDAY MORNING. GFS IS ABOUT 12 HOURS FASTER...BUT WILL FOLLOW ETA WHICH SEEMS TO HAVE A BETTER HANDLE ON CURRENT TRENDS. ANYWAY...FRONTAL BOUNDARY WILL LIKELY STALL OVER NORTHERN ARKANSAS AND BEGIN TO MOVE NORTHWARD BY LATE WEDNESDAY INTO THURSDAY. THERE COULD BE NOCTURNAL CONVECTIVE WEDNESDAY NIGHT/THURSDAY MORNING...BUT WILL LEAVE DRY AT THIS TIME DUE TO TIMING AND STRENGTH OF RETURN FLOW. NO OTHER CHANGES IN THE EXTENDED PERIOD. LOOKS TO BE WARM AND HUMID WHICH IS TYPICAL FOR EARLY JULY WEATHER OVER THE REGION. .AVIATION... COMPLEX OF THUNDERSTORMS OVER SOUTH CENTRAL KANSAS MAY GIVE MVFR CEILINGS AND VISIBILITIES TO THE AREA EARLY THIS MORNING. HOWEVER...MOST OF THE DAY SHOULD BE VFR. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FFA FOR VERNON...BARTON...JASPER...NEWTON...MCDONALD... LAWRENCE...BARRY...STONE...AND TANEY COUNTIES THROUGH 1 PM. KS...FFA FOR BOURBON...CRAWFORD...AND CHEROKEE COUNTIES THROUGH 1 PM. WFO SGF
Hazardous weather outlook, Jul 5, 5:51 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 551 AM CDT MON JUL 5 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 551 AM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE THIS MORNING... .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: NUMEROUS STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP TO 70 MPH...LARGE HAIL UP TO THE SIZE OF NICKELS...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL WHICH COULD PRODUCE FLASH FLOODING. AREAS AFFECTED AND TIMING: SEVERE WEATHER WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING...AND AGAIN LATER THIS AFTERNOON NORTH OF INTERSTATE 44. DISCUSSION: A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTHERN MISSOURI THIS MORNING. STRONG MID LEVEL WINDS AND INSTABILITY WILL MAINTAIN THE INTENSITY OF THESE STORMS AS THEY SURGE EAST ACROSS THE AREA. THE PRIMARY THREAT WITH THESE STORMS WILL BE THE POTENTIAL OF SIGNIFICANT AND WIDESPREAD DAMAGING WINDS. ADDITIONAL STORM DEVELOPMENT WILL BE POSSIBLE THIS AFTERNOON MAINLY NORTH OF INTERSTATE 44 AS THE LOWER ATMOSPHERE BECOMES MORE UNSTABLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL DISTURBANCES WILL PROVIDE A CHANCE OF THUNDERSTORMS THROUGH EARLY WEDNESDAY MORNING. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AFTER 5 AM FOR SOUTHEAST KANSAS ACROSS THE REMAINDER OF THE OUTLOOK AREA AS THE MORNING PROGRESSES. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
In the hours before
Special weather statement, Jul 5, 6:40 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 AM CDT MON JUL 5 2004 MOZ057-069-051230- CAMDEN-MILLER- 640 AM CDT MON JUL 5 2004 ...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN AND MILLER COUNTIES... AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM COLE CAMP TO 12 MILES EAST OF WARSAW TO HERMITAGE...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF SEDALIA TO 27 MILES NORTHWEST OF CAMDENTON TO 25 MILES NORTH OF BOLIVAR...AND MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL BE... NEAR MACKS CREEK BY 705 AM CDT. NEAR CAMDENTON BY 720 AM CDT. NEAR OSAGE BEACH BY 725 AM CDT. NEAR TUSCUMBIA BY 740 AM CDT. STRONG WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. BOATERS AND CAMPERS ON THE LAKE OF THE OZARKS ARE URGED TO SEEK SAFE SHELTER FOSTER
Local storm report, Jul 5, 6:43 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0643 AM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0638 AM HAIL WARSAW 38.25N 93.38W
07/05/2004 0.88 INCH BENTON MO EMERGENCY MNGR
0640 AM TSTM WND DMG WARSAW 38.25N 93.38W
07/05/2004 BENTON MO EMERGENCY MNGR
TREES DOWN IN TOWN ESTIMATED 60 MPH WIND
LDLocal storm report, Jul 5, 6:53 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0653 AM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 AM TSTM WND DMG 2 E APPLETON CITY 38.20N 93.99W
07/05/2004 ST.CLAIR MO LAW ENFORCEMENT
NUMEROUS TREES DOWN
LDLocal storm report, Jul 5, 7:02 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0702 AM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0648 AM TSTM WND GST 3 W COLE CAMP 38.47N 93.25W
07/05/2004 58 MPH BENTON MO CO-OP OBSERVER
MEASURED 58 MPH WIND GUST
WDBLocal storm report, Jul 5, 7:10 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0710 AM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0704 AM TSTM WND DMG 2 N CLIMAX SPGS 38.13N 93.05W
07/05/2004 CAMDEN MO LAW ENFORCEMENT
TREE DAMAGE. WINDS IN EXCESS OF 50 MPH.
WDBSpecial weather statement, Jul 5, 7:11 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 711 AM CDT MON JUL 5 2004 MOZ080-081-051315- DALLAS-LACLEDE- 711 AM CDT MON JUL 5 2004 ...SIGNIFICANT WEATHER ADVISORY FOR DALLAS AND LACLEDE COUNTIES... AT 709 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN OUTFLOW BOUNDARY AHEAD OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MACKS CREEK TO BUFFALO TO 6 MILES SOUTHWEST OF PLEASANT HOPE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF CAMDENTON TO 19 MILES EAST OF BOLIVAR TO 15 MILES NORTH OF SPRINGFIELD...AND MOVING EAST AT 35 MPH. THESE STORMS WILL BE... NEAR LEBANON BY 735 AM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THE OUTFLOW BOUNDARY AHEAD OF THESE THUNDERSTORMS WILL PRODUCE LOW HANGING...OMINOUS LOOKING CLOUDS THAT WILL MARK THE LEADING EDGE OF THE GUSTY WINDS. AL/FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:17 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 73 min |
| Jul 5, 5:39 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 66 min |
| Jul 5, 5:51 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 69 min |
| Jul 5, 6:09 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 66 min |
| Jul 5, 6:24 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 66 min |
| Jul 5, 7:00 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 60 min |
| Jul 5, 7:44 AM CDT | Severe Thunderstorm Warning | SGF | Maries | 61 min |
| Jul 5, 3:42 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 63 min |
| Jul 5, 4:17 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 73 min |
| Jul 5, 6:09 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 66 min |
| Jul 5, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 60 min |
| Jul 5, 6:58 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.